MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113330
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an incisional ventral hernia repair procedure on (b)(6) 2022, the bard/davol optifix at fixation device misfired fasteners when attempting to fixate a non-bard/davol (strattice) mesh.As reported, approximately 15 fasteners were deployed and there were both proud and loose fasteners, which were removed from the operative site.As reported, fixation was not applied at a hard structure and the device misfired more in the articulated position than in the straight position.As reported, a non-bard/davol (protack) device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Functional evaluation of the sample was unable to reproduce the reported event.The subject optifix at was found to function as intended during simulated use testing in both straight and articulated positions.No manufacturing anomalies were noted.Based on the sample evaluation and investigation performed, the most probable root cause of the reported event would be the result of an event occurring during user/device interface.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only complaint reported for this manufacturing lot of (b)(4) units released for distribution in july, 2021.The instructions-for-use (ifu) for the optifix at fixation device prescribes the proper method for use of this device for proper fastener delivery and includes "place the tip of the optifix¿ at absorbable fixation system with articulating technology at the desired location perpendicular to the mesh or tissue and apply adequate counterpressure to ensure fastener is fully deployed.Different types of mesh may require different amounts of counterpressure.".

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13606651
Report Number1213643-2022-00030
Device Sequence Number11226800
Product Code GDW
UDI-Device Identifier00801741136566
UDI-Public(01)00801741136566
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Catalogue Number0113330
Device Lot NumberHUFU0188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale